Friday, April 10, 2009

Ending a long absence

It feels like forever ago since I last posted something. It's been a week! I've been so uninspired to write anything.

Anyways, I've been to two PT sessions so far, and I'm hopeful they'll be able to help me overcome this ITBS. Their approach is interesting, to say the least. I first met with John, who runs the place as I later found out from my boss. He was really friendly and nice and I instantly felt comfortable around him. He explained to be that we would be working on strengthening my core. In strengthening my core I will be putting less stress on my IT band while I run. He also noticed that my left ankle is not as mobile as the right, which is weird considering I injured my right ankle in '04. 

For all my prescribed exercises to do at home, I have to first activate my transverse abdominis muscle. It's a muscle often ignored and can be felt if you place your hands just inside your hip bones while you laugh or cough. The way he taught me to activate this muscle? He told me to do a Kegel. A what?! Are you serious? Aren't those for you-know-what? I wanted to laugh. 

So apparently doing Kegels are the key to curing my ITBS. Who woulda thought? Yeah if only. I have a lot more work to do than that. That's just the first step.

Meanwhile, I've been trying out some yoga. I tried Cardio Burn Yoga this week. I'm happy to say that I loved it! Yoga doesn't have to be boring! If you don't know by now, I like to kick my own ass with any workout I do, be it yoga, running, group exercise classes. If I have to put forth little to no effort to complete the workout, it's not worth my time. It's all or nothing, and that's my downfall.

It's amazing how sore I was two days after doing the full 50 minutes. I liked how challenging this workout was for this yoga novice, but I can do without the "soft smile" she keeps insisting on having us do. If I'm having a difficult time keeping a pose, the last thing I want to do is put a "soft smile" on my face, thankyouverymuch! I was cursing under my breath. Overall, I'm satisfied with this DVD and am ready to purchase! 

On to knitting! I was going to keep it a secret, but I've been working on Elefante (no, not Sara's yet...just a test knit). It didn't take me that long to knit her up, but I'm having a hard time figuring out how to sew the head on. Once I figure it out I'll post pictures! For those of you who were interested in buying one off of me, I looked at the pattern and she doesn't want it used for profit. I would still be happy to knit one up for those who are really interested. I may ask that you contribute to yarn prices, though, if you decide on some swanky stuff. Just know that it might be a while until I get to it.

Good Friday is almost over, and I haven't forgotten about not eating meat. I've forgotten every other Friday this Lent. I'm so proud of myself! Hope everyone has a Happy Easter!

7 comments:

The Mrs. said...

I thought that elephant was adorable, I would be more then happy to send you yarn (heck I'll send extra or a gift card or something for you). Hope you figure out how to get the head on, I'm guessing that and the tail kinda make the piece.

Hope PT goes well and have a happy Easter!

jlc said...

Yay for remembering this time around!! As much as I like to believe I'm a devout Catholic, I think Jesus will love you anyways. :)

Somebody's Princess said...

I'm so glad you like the DVD! I was worried you wouldn't. Good luck with it :)

Casey said...

I would be sooooo embarrassed if someone told me to do a Kegel. I'm still a 12 year old I guess!

Full of Heart said...

I'll have to check out the DVD, it sounds like a good one! I can't wait to see the elefante, I'm sure it's really cute!

raecatherine said...

glad to hear you're on the road to recovery. i used to love doing pilates for the same reason--core strength! i think my stomach was a bit flatter then too. =)

Anonymous said...

Hello all
propecia pharmacy
It is given as an oral medication with a dosage of 1 mg once a day.
[url=http://goldenoldtimeradio.com/]cheap propecia[/url]

Emergency medical attention must be sought if you think that you had an overdose of Propecia.
http://goldenoldtimeradio.com/ - finasteride 5mg
Drug-related adverse effects arose to less than 2 percent of men taking Propecia.